Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 1, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at Mar 25, 2012, 4:02 PM EDT for 11 counties in Michigan. It took effect at Mar 26, 2012, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 4:02 PM EDT (20:02 UTC)
- In effect from
- Mar 26, 2012, 2:00 AM EDT
- Expired
- Mar 26, 2012, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
Counties Genesee County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saint Clair County, MI, Shiawassee County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 15 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS73 KDTX 252002 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 PM EDT SUN MAR 25 2012 ...BELOW FREEZING TEMPERATURES TONIGHT... .AFTER AN UNUSUAL STRETCH OF WARM WEATHER DURING THE LAST 2 WEEKS MANY PLANTS HAVE SPROUTED ACROSS SOUTHEAST MICHIGAN. THIS EARLY BUDDING MEANS PLANTS ARE VULNERABLE TO FREEZING CONDITIONS. WITH CLEAR SKIES AND A COLDER AIRMASS EXPECTED TO MOVE INTO SOUTHEAST MICHIGAN TONIGHT OVERNIGHT LOWS WILL FALL TO AROUND 30 ALONG AND NORTH OF M 46. AREAS OF FROST ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEASTER MICHIGAN. MIZ047>049-053>055-261200- /O.UPG.KDTX.FZ.A.0001.120326T0600Z-120326T1400Z/ /O.NEW.KDTX.FZ.W.0001.120326T0600Z-120326T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY 402 PM EDT SUN MAR 25 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING TO AROUND 30 TONIGHT AND EARLY MONDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ060>063-261200- /O.UPG.KDTX.FZ.A.0001.120326T0600Z-120326T1400Z/ /O.NEW.KDTX.FR.Y.0001.120326T0600Z-120326T1200Z/ SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON 402 PM EDT SUN MAR 25 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S TONIGHT AND EARLY MONDAY MORNING MAY LEAD TO THE FORMATION OF FROST. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ068>070-075-076-082-083-261200- /O.NEW.KDTX.FR.Y.0001.120326T0600Z-120326T1200Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 402 PM EDT SUN MAR 25 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S TONIGHT AND EARLY MONDAY MORNING MAY LEAD TO THE FORMATION OF FROST. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
106 WWUS73 KDTX 260759 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 359 AM EDT MON MAR 26 2012 ...BELOW FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT... .AFTER AN UNUSUAL STRETCH OF WARM WEATHER DURING THE LAST 2 WEEKS MANY PLANTS HAVE SPROUTED ACROSS SOUTHEAST MICHIGAN. THIS EARLY BUDDING MEANS PLANTS ARE VULNERABLE TO FREEZING CONDITIONS. WITH CLEAR SKIES AND A COLDER AIRMASS MOVING INTO SOUTHEAST MICHIGAN THIS MORNING...MORNING TEMPERATURES ARE EXPECTED TO FALL TO AROUND 30 ALONG AND NORTH OF M 46. FURTHER SOUTH...AREAS OF FROST ARE EXPECTED TO DEVELOP ACROSS THE INTERSTATE 69 AND M 59 CORRIDOR. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EVEN COLDER TEMPERATURES TONIGHT AS LOW TEMPERATURES DIP DOWN INTO THE MIDDLE TO UPPER 20S. THIS WILL LIKELY LEAD TO A KILLING FREEZE FOR THE PLANTS THAT HAVE SPROUTED ACROSS SOUTHEAST MICHIGAN. MIZ075-076-082-083-261600- /O.CAN.KDTX.FR.Y.0001.000000T0000Z-120326T1200Z/ /O.NEW.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/ WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 359 AM EDT MON MAR 26 2012 ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. THE FROST ADVISORY HAS BEEN CANCELLED. HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S TONIGHT AND EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ047>049-053>055-261600- /O.NEW.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/ /O.CON.KDTX.FZ.W.0001.000000T0000Z-120326T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY 359 AM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING TO AROUND 30 EARLY THIS MORNING. * LOW TEMPERATURES FALLING INTO THE MIDDLE 20S TONIGHT AND EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ060>063-068>070-261600- /O.NEW.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/ /O.CON.KDTX.FR.Y.0001.000000T0000Z-120326T1200Z/ SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN 359 AM EDT MON MAR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S THIS MORNING MAY LEAD TO THE FORMATION OF FROST. * LOW TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S TONIGHT AND EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO FROST EARLY THIS MORNING AND A HARD FREEZE TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KURIMSKI
193 WWUS73 KDTX 260925 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 525 AM EDT MON MAR 26 2012 ...BELOW FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT... .AFTER AN UNUSUAL STRETCH OF WARM WEATHER DURING THE LAST 2 WEEKS MANY PLANTS HAVE SPROUTED ACROSS SOUTHEAST MICHIGAN. THIS EARLY BUDDING MEANS PLANTS ARE VULNERABLE TO FREEZING CONDITIONS. WITH CLEAR SKIES AND A COLDER AIRMASS MOVING INTO SOUTHEAST MICHIGAN THIS MORNING...MORNING TEMPERATURES ARE EXPECTED TO FALL TO AROUND 30 ALONG AND NORTH OF M 46. FURTHER SOUTH...AREAS OF FROST ARE EXPECTED TO DEVELOP ACROSS THE INTERSTATE 69 AND M 59 CORRIDOR. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EVEN COLDER TEMPERATURES TONIGHT AS LOW TEMPERATURES DIP DOWN INTO THE MIDDLE TO UPPER 20S. THIS WILL LIKELY LEAD TO A KILLING FREEZE FOR THE PLANTS THAT HAVE SPROUTED ACROSS SOUTHEAST MICHIGAN. MIZ047>049-053>055-261730- /O.EXT.KDTX.FZ.W.0001.000000T0000Z-120326T1400Z/ /O.CON.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY 525 AM EDT MON MAR 26 2012 ...FREEZE WARNING NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING TO AROUND 30 EARLY THIS MORNING. * LOW TEMPERATURES FALLING INTO THE MIDDLE 20S TONIGHT AND EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ060>063-068>070-261730- /O.EXT.KDTX.FR.Y.0001.000000T0000Z-120326T1400Z/ /O.CON.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/ SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN 525 AM EDT MON MAR 26 2012 ...FROST ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S THIS MORNING MAY LEAD TO THE FORMATION OF FROST. * LOW TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S TONIGHT AND EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO FROST EARLY THIS MORNING AND A HARD FREEZE TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ075-076-082-083-261730- /O.CON.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/ WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 525 AM EDT MON MAR 26 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... HAZARDOUS WEATHER... * LOW TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S TONIGHT AND EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KURIMSKI
725 WWUS73 KDTX 261426 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1026 AM EDT MON MAR 26 2012 ...TEMPERATURES DROPPING INTO THE 20S TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EVEN COLDER TEMPERATURES TONIGHT AS LOW TEMPERATURES DIP DOWN INTO THE 20S. THIS WILL LIKELY LEAD TO A KILLING FREEZE FOR THE PLANTS THAT HAVE SPROUTED ACROSS SOUTHEAST MICHIGAN. MIZ047>049-053>055-270800- /O.EXP.KDTX.FZ.W.0001.000000T0000Z-120326T1400Z/ /O.UPG.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/ /O.NEW.KDTX.FZ.W.0002.120327T0300Z-120327T1400Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY 1026 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT TUESDAY... ...FREEZE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT TUESDAY. THE FREEZE WARNING IS NO LONGER IN EFFECT. THE FREEZE WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES FALLING INTO THE 20S LATE TONIGHT AND EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ060>063-068>070-270800- /O.EXP.KDTX.FR.Y.0001.000000T0000Z-120326T1400Z/ /O.UPG.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/ /O.NEW.KDTX.FZ.W.0002.120327T0300Z-120327T1400Z/ SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN 1026 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT TUESDAY... ...FROST ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT TUESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES FALLING INTO THE 20S LATE TONIGHT AND EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ075-076-082-083-270800- /O.UPG.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/ /O.NEW.KDTX.FZ.W.0002.120327T0300Z-120327T1400Z/ WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 1026 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES FALLING INTO THE MID TO UPPER 20S LATE TONIGHT AND EARLY TUESDAY MORNING. IMPACTS... * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at Mar 25, 3:43 PM EDT, 19 minutes earlier.
Area forecast discussion, Mar 25, 3:43 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 PM EDT SUN MAR 25 2012
.SHORT TERM...THIS AFTERNOON AND TONIGHT
SURFACE HIGH PRESSURE OVER CENTRAL CANADA IS EXPANDING INTO
SOUTHEASTERN MICHIGAN THIS AFTERNOON. A GRADUAL LOSS IN BOUNDARY
LAYER EQUIVALENT POTENTIAL TEMPERATURE IS TAKING PLACE...BUT THE BIG
DRY AIR ADVECTION EVENT IS SET FOR THIS EVENING FACILITATED BY THE
LOSS OF A DEEPER BOUNDARY LAYER. CLEAR SKIES RAISES THE QUESTION OF
RADIATIVE COOLING CONDITIONS. MODELS REMAIN ADAMANT THAT A FRESH
BOUNDARY LAYER BREEZE WILL PERSIST THROUGHOUT THE NIGHT...UPWARDS OF
10 KNOTS. THIS WILL PUT THE BRAKES ON A TOTAL DEEP FREEZE FOR THE
CWA. HOWEVER...WITH SURFACE DEWPOINTS DROPPING INTO THE MIDDLE TO
UPPER 20S AREAWIDE TONIGHT...CANNOT RULE OUT TEMPERATURES DIPPING
BELOW 30 DEGREES FOR LOW LYING AREAS ALONG AND NORTH OF M 46. THE
BETTER FREEZE WILL OCCUR MONDAY NIGHT...BUT WILL GO AHEAD AND MATCH
SURROUNDING OFFICES WITH A FREEZE WARNING FOR THE TRI CITY COUNTIES
AND NORTHERN THUMB. FOR THE REMAINDER OF THE AREA FEEL CONFIDENT
THAT TEMPERATURES WILL DROP INTO THE MIDDLE TO LOWER 30S WHICH
SHOULD ALLOW SOME FROST ON ELEVATED SURFACES. WARM SOIL TEMPERATURES
WITH SOIL MOISTURE SHOULD LIMIT FROST FORMATION PROCESSES ON THE
GROUND.
&&
.LONG TERM...MONDAY THROUGH SUNDAY
MUCH COOLER...AND CLOSER TO AVERAGE...TEMPERATURES ARE EXPECTED
EARLY IN THE WEEK IN THE WAKE OF A PASSING COLD FRONT. HIGHS WILL
TOP OUT IN THE MID/UPPER 40S (AND COOLER NEAR LAKE HURON WITH THE
NORTHEAST FLOW OFF COLDER WATERS). THIS COLD AIRMASS WILL HOLD INTO
MONDAY NIGHT AS SURFACE RIDGE BUILDS ACROSS THE AREA. THIS IS STILL
EXPECTED TO SET UP THE POTENTIAL FOR A WIDESPREAD FREEZE AS THE
TEMPERATURES DROP INTO THE 20S IN MOST LOCATIONS DURING THE NIGHT.
TEMPERATURES GRADUALLY MODERATE INTO TUESDAY AS THIS HIGH SHIFTS TO
THE EAST...BUT STILL ONLY EXPECT HIGHS IN THE 40S TO LOWER 50S.
INCREASED SOUTHWEST FLOW IN ADVANCE OF THE NEXT APPROACHING COLD
FRONT WILL BRING WARMER WEATHER ON WEDNESDAY...50S AND 60S...BEFORE
TEMPERATURES COOL BACK FOR AROUND AVERAGE...40S TO AROUND 50...ON
THURSDAY. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS LATE TUESDAY INTO TUESDAY NIGHT.
AS COMPARED TO YESTERDAY/S GUIDANCE...THE WARMUP THIS WEEKEND WILL
BE VERY SUBDUED AS UPPER TROUGH OVER CANADIAN MARITIMES BECOMES MUCH
MORE ESTABLISHED AND HOLDS OFF BUILDING HEIGHTS AS UPPER RIDGE
EXPANDS THROUGH THE PLAINS/UPPER MIDWEST. STILL TEMPERATURES SHOULD
MODERATE BACK IN THE MID 50S FOR MANY AREAS. THERE REMAINS A CHANCE
OF SHOWERS LATE THIS WEEK INTO SATURDAY AS A SHORTWAVE SHEARS INTO
BASE OF AFOREMENTIONED UPPER LOW TO THE NORTHEAST. THE INTERACTION
OF THESE TWO SYSTEM IS ACTUALLY THE MAIN CONTRIBUTOR TO DELAYING THE
EASTWARD PROGRESSION OF THE UPPER RIDGE AT THE END OF THE FORECAST
PERIOD.
&&
.MARINE...
A COLD FRONT WILL DROP ACROSS THE NORTHERN GREAT LAKES THIS EVENING.
LESS STABILITY WILL CAUSE WIND SPEEDS TO INCREASE TONIGHT AND
MONDAY. THOUGH IT DOES NOT APPEAR THAT GALE FORCE WINDS WILL BE
ACHIEVED OVER THE OPEN WATERS OF LAKE HURON...THE INCREASED
NORTHERLY WINDS AND FAVORABLE FETCH WILL BUILD WAVES HEIGHTS ON THE
SOUTH HALF OF LAKE HURON. THIS CONTINUES TO WARRANT SMALL CRAFT
ADVISORIES FOR OUTER SAGINAW BAY AND THE NEARSHORE WATERS OF LAKE
HURON.
&&
.AVIATION...ISSUED 119 PM EDT SUN MAR 25 2012
//DISCUSSION...
SURFACE HIGH PRESSURE IS EXPANDING INTO SOUTHEASTERN MICHIGAN EARLY
THIS AFTERNOON. THIS HAS LED TO DRYING NEAR SURFACE CONDITIONS AND
PLENTY OF SUNSHINE. WILL NEED TO WATCH SOME COLD ADVECTION
SATURATION WORKING TO SOUTHEAST FROM THE HIGHER TERRAIN OF NORTHERN
LOWER MICHIGAN. NOT TOO CONCERNED ABOUT IT AT THE MOMENT AS
DOWNSLOPING TRAJECTORY SHOULD REALLY EAT AT THE SATURATED CLOUD
MATERIAL GOING FORWARD. WILL WATCH A FEW DIURNAL CLOUDS BLOSSOM HERE
THIS AFTERNOON AS THE BOUNDARY LAYER DEEPENS. OTHERWISE...CLEAR
SKIES TONIGHT WITH RELATIVELY WELL MIXED SURFACE FLOW OUT OF THE
NORTH.
//DTW THRESHOLD THREATS...
* NONE
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055...FROM 2
AM MONDAY TO 8 AM MONDAY.
FROST ADVISORY...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-
MIZ075-MIZ076-MIZ082-MIZ083...FROM 2 AM MONDAY TO 8 AM MONDAY.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING OUTER SAGINAW BAY...FROM 10 PM SUNDAY TO 10 PM
MONDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...CB
LONG TERM....DG
MARINE.......CB
AVIATION.....CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Mar 25, 4:12 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 412 AM EDT SUN MAR 25 2012 MIZ047>049-053>055-060>063-260815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 412 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT TONIGHT. SEE THE LATEST NON-PRECIPITATION WEATHER MESSAGE FOR THE FURTHER DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FREEZE WATCH IS IN EFFECT THROUGH EARLY MONDAY MORNING. SEE THE LATEST NON-PRECIPITATION WEATHER MESSAGE FOR THE FURTHER DETAILS. HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY AND MONDAY NIGHT IN THE WAKE OF A COLD FRONT. THIS WILL PROVIDE A CHANCE FOR WIDESPREAD FROST OR A HARD FREEZE MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE NORTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ068>070-075-076-082-083-260815- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 412 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT. CLEAR SKIES WILL ALLOW PATCHY FROST TO FORM ACROSS AREAS NORTH OF INTERSTATE 94 TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY AND MONDAY NIGHT IN THE WAKE OF A COLD FRONT. THIS WILL PROVIDE A CHANCE FOR WIDESPREAD FROST OR A HARD FREEZE MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE NORTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 412 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAKE HURON NEARSHORE WATERS AND OUTER SAGINAW BAY TONIGHT. PLEASE SEE THE LATEST MARINE WEATHER WARNING AND FORECAST MESSAGES FOR FURTHER DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAKE HURON NEARSHORE WATERS AND OUTER SAGINAW BAY MONDAY AND MONDAY EVENING. PLEASE SEE THE LATEST MARINE WEATHER WARNING AND FORECAST MESSAGES FOR FURTHER DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE NORTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:41 AM EDT | Freeze Watch | DTX | Bay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more | 12 hr |
| Mar 25, 3:51 AM EDT | Small Craft Advisory | DTX | 42 hr | |
| Mar 25, 4:02 PM EDT | Freeze Warning | DTX | Bay, Huron, Midland, Saginaw, Sanilac, Tuscola | 18 hr |
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.